How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Dennis Your Own Question

Dr. Dennis
Dr. Dennis, Doctor
Category: Medical
Satisfied Customers: 654
Experience:  US GRAD, Board Cert: Internal Medicine, Fellow American College Physicians.
Type Your Medical Question Here...
Dr. Dennis is online now
A new question is answered every 9 seconds

My doctor has me taking cymbalta every other day for two weeks,

Customer Question

My doctor has me taking cymbalta every other day for two weeks, I am having weird electrical type feeling in my head and muscles is this caused by the withdrawl of the cymbalta?
Submitted: 4 years ago.
Category: Medical
Expert:  Dr Basu replied 4 years ago.

Hello,

Thanks for your question.

Yes, you can feel these symptoms as part of withdrawal symptoms.

These are caused by muscle spasms.

 

 

Customer: replied 4 years ago.
not the answer i was lookin for
Expert:  Dr Basu replied 4 years ago.

I see.

 

Customer: replied 4 years ago.
no
Expert:  FamilyMD replied 4 years ago.

Hi Atimeves:

 

Cymbalta is a relatively new medication in the same class as Effexor. We do know that withdrawal from Effexor gives symptoms of electric shock type sensations. Though the withdrawal from Cymbalta is not that well documented, it could potentially similar symptoms of withdrawal as Effexor.

Instead of taking the Cymbalta every other day, I would recommend tapering the dose and taking it everyday for a few weeks, and then stopping. Are you cross tapering the Cymbalta with another antidepressant? Or are you taking Cymbalta for diabetic neuropathy? If you take another antidepressant as you are weaning off the Cymbalta, your symptoms may not be so severe. I hope this answers your question. Good luck!

 

Dr. P

Customer: replied 4 years ago.
no
Expert:  FamilyMD replied 4 years ago.
Okay, I'll opt out also.
Expert:  Dr. Dennis replied 4 years ago.
This is one of the most disturbing sides effects upon withdrawal of SSRIs and SNRIs. It is called serotonin discontinuation syndrome and has symptoms like you experienced, which are what we call paresthesias, deizziness, shock like (i have been told by runners who stop that these are really distressful when running).

It can apparently go on for months after stopping as well, altho I have not seen this.

dr d
Customer: replied 4 years ago.
no
Customer: replied 4 years ago.

NO

Expert:  Dr. Dennis replied 4 years ago.

I would suggest you stay on the med. I think it would be of benefit.

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me from a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O. USA
< Last | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me from a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O. USA
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
 
 
 

Meet The Experts:

 
 
 
  • Dr. Thomas, MD

    Board Certified Physician

    Satisfied Customers:

    46349
    Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
< Last | Next >
  • http://ww2.justanswer.com/uploads/DR/DrThomasMd/2012-7-25_134438_Imagess1.64x64.jpg Dr. Thomas, MD's Avatar

    Dr. Thomas, MD

    Board Certified Physician

    Satisfied Customers:

    46349
    Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
  • http://ww2.justanswer.com/uploads/MY/mysticdoc/2012-6-8_15615_mysticdoc3.64x64.jpg Dr. D.J.'s Avatar

    Dr. D.J.

    Board Certified Physician

    Satisfied Customers:

    14679
    MD
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2562
    Emergency Medicine and Family Practice for over 26 years
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/DrDLove/2009-08-12_141522_DrDLove.jpg Dr. D. Love's Avatar

    Dr. D. Love

    Doctor

    Satisfied Customers:

    11961
    Family Physician for 10 years; Hospital Medical Director for 10 years.
  • http://ww2.justanswer.com/uploads/CO/commissure/2011-4-15_192514_REISD20080926JR1090.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    10667
    Experienced Physician trained in New York City. I'm ready to help.